MAUDE Adverse Event Report: UNOMEDICAL S.R.O. GENTLECATH AIR; CATHETER, URETHRAL

UNOMEDICAL S.R.O. GENTLECATH AIR; CATHETER, URETHRAL
Model Number 510696
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Malfunction
Event or Problem Description
End user states "the coude tip is angled as much as 90 degrees away from the spinal (natural coil) of the catheter and due to this, they are very hard to insert in urethra correctly with coude tip up as he has to try to turn them to get them to go in.He said they just cause momentary discomfort when trying to insert ones like this and often he cannot even get them.Denies any bleeding or lasting discomfort.He describes this morning he had to discard 3 before finally finding one without defect and he could get in easily.".This emdr covers the unknown number of catheters associated with the defect.
 
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 ; manufacturing site: 3005778470.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Batch record review was conducted resulting in following: review of the dhr showed that all relevant tests required during the manufacturing process, packaging process and final product release had been fulfilled and met the requirements.No nonconformity has been registered during the manufacturing or sterilization process of the mentioned lot.Raw catheters were produced at machine a097.Machine a097 is equipped by vision system.The key point for installation and setting vision system is to provide a control of all catheters focus on catheters failure: - position of connector indicator and bent tip of catheter because the defect was also confirmed on glide tiemann catheters based on received samples within previously reported complaints therefore, the investigation process has been started under related event 1553226, in new module registered under # (b)(4), to find out a root cause.Investigation conclusion is that the most significant influence of on catheter twisting has the shape memory gained during winding of the tube on the bobbin after extrusion in combination with ability and disability of catheter tube to relax during further processes and after catheter packing.Recommendation is to assess the change of the process the way that catheters would be cut after extrusion and pre-cut introduced to conversion process in order to avoid bobbin related shape gain and to allow relaxation of tube prior to catheter conversion.This however may be long term solution.Tightening of tolerances for inspection of tiemann tip catheters by high-speed vision system is recommended.Data analysis based on production and set the right offset of angle and tightening of tolerances for tip/funnel indicator control during the catheter conversion was carried out.Tightening tolerances for tip/funnel indicator control on machines a097 and a116 for gc glide was set up in (b)(6) 2023.Tolerances tightened from -30°÷30° to -20÷20°.Both subassembly lots 2h01630 and 2h01626 were produced before the correction has been implemented preventive capa also improved the catheter packaging process.Capa tw#(b)(4) - the catheter tip alignment on gcafm - customer requirement for tieman / coude tip missing was opened in (b)(6) 2022.Tw#(b)(4) was opened as an implementation action (pa1 update design documents to define new product requirement in customer requirements with coude specification: req-009576, spe-012142, create new tm, pr/dl60-239, rpt-018923, rpt-021842, mtx-021844, rpt-021941) in (b)(6) 2022.In section 4.Has been added point 4.41 (position of connector and bend tip of catheter tm-422) and 4.42 (catheter tip alignment tm-747).According to point 4.42 is bend tip aligned with tube curvature (c-shape).Lot#2j00989 in question was produced before the correction has been implemented.No additional action is required and this complaint will be closed.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 3005778470.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
D4: the report submitted on 06/05/2024 (mdr 3005778470-2024-00879), patient identifier (b)(6), had the incorrect udi number listed.The correct udi number is (b)(4).Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 3005778470.

Brand Name
GENTLECATH AIR
Common Device Name
CATHETER, URETHRAL
Manufacturer (Section D)
UNOMEDICAL S.R.O.
priemyselny park 3,
michalovce 07101
LO  07101
Manufacturer (Section G)
UNOMEDICAL S.R.O.
priemyselny park 3,
michalovce 07101
LO   07101
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key19481236
Report Number3005778470-2024-00879
Device Sequence Number8029731
Product Code GBM
UDI-Device Identifier00768455196630
UDI-Public00768455196630
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K213283
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/01/2025
Device Model Number510696
Device Lot Number2J00989
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer07/01/2024
07/23/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date07/01/2024
07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age73 YR
Patient SexMale